MAUDE Adverse Event Report: HOLOGIC, INC. ATEC INSTRUMENT BIOPSY; BREAST BIOPSY DEVICE,

HOLOGIC, INC. ATEC INSTRUMENT BIOPSY; BREAST BIOPSY DEVICE,
Model Number ATEC 0912-20 HAND PIECE
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.(b)(4).
 
Event or Problem Description
It was reported the physician performed an atec breast biopsy procedure on (b)(6) 2018, and the "specimen get sucked into the needle, no aspiration of these specimens and no possibility to have them collected into the chamber.When inserting the marker into the atec biopsy device it pushed specimens back into the breast".The procedure was completed successfully with a second device.No patient injury reported.

Brand Name
ATEC INSTRUMENT BIOPSY
Common Device Name
BREAST BIOPSY DEVICE,
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key7715673
Report Number1222780-2018-00161
Device Sequence Number1121334
Product Code KNW
UDI-Device Identifier25420045504841
UDI-Public(01)25420045504841(10)17E03RC
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/03/2019
Device Model NumberATEC 0912-20 HAND PIECE
Device Lot Number17E03RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1